Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Two questions
Created On 4/24/13 3:56 AM
Topic View:

View thread in raw text format


toy123
Senior Supporter

Posts: 834
Joined: Sep 2009

4/24/13 3:56 AM
User is offline

Hi Dr. Price,

I have two questions, first of all I was just recently hospitalized and they lowered my risperdal from 8mg to 4mg. At first I was doing great but after I left the hospital I sunk into a VERY deep depression and started having really strong urges and did cut. I am wondering if this could be due to the decrease in risperdal or is it just a coincidence that it happenned at the same time?

Second question I'm having terrible mood swings literally minutely. Anything can set them off or they just change on they're own. My psychiatrist decided to try highering my lamictal slowly so now I'm on 525mg since I'm already on the therapeutic level of lithium. Do you think this will help or is it time to try other stuff?

I actually have a third question, do you know of any psychiatrist in Brooklyn/Manhattan/Monsey who preferably takes medicare that would be willing to play around with my meds and set me straight and take me off some since I'm on SEVEN psych meds?????

Thank you


-------------------------
Sometimes you need to run away just to see who will follow you.

Sometimes when I say "I'm okay", I want someone to look me in the eyes, hug me tight and say "I know you are not".

Just because I'm smiling doesn't mean I'm happy.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

4/24/13 8:46 AM
User is offline

Could be either due to leaving the safe surroundings of the hospital or the reduction in Risperdal. What is your Lamictal blood level? Monsey Medical Center or Refuah Health Center takes insurance. Definitely possible to reduce medications. Let me know.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



toy123
Senior Supporter

Posts: 834
Joined: Sep 2009

4/26/13 10:38 AM
User is offline

I never took a lamictal blood level. Could it be both that I'm feeling so depressed? I'm having much stronger urges and my thoughts have changed. My feelings have gone back in time to the time I was in and out of the hospital cutting mysself overdosing and that's scaring me. Is there a way I can get out of this mindset. How do I make myself stronger? Any ideas?


-------------------------
Sometimes you need to run away just to see who will follow you.

Sometimes when I say "I'm okay", I want someone to look me in the eyes, hug me tight and say "I know you are not".

Just because I'm smiling doesn't mean I'm happy.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

4/26/13 10:53 AM
User is offline

If the Risperdal was helping then perhaps putting it back may help. Leaving the safety of the hospital may also be a trigger. A partial program or intensive outpatient program is supposed to ease the transition back to weekly therapy. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



toy123
Senior Supporter

Posts: 834
Joined: Sep 2009

4/28/13 3:02 PM
User is offline

My moods change literally minutely. I'm on so may meds.
Psych meds:
Lithium 600 bid
Lamictal 525 morning
Topamax 25 bid
Wellbutrin xl 450 morning
Prozac 40 morning
Risperdal 2 bid
Valium 5 bid

Medical meds
Januvia 100 morning
Metformin xl 1000 bid
Amyryl 1 morning
Zocor 20 night
synthroid 175 morning

Do you think it's time to switch my psych meds or play around with them? You as a psychiatrist what would you do if a patient comes to you with this regimen of medication, she's been on it for at least the past three years or more and now she's feeling depressed, having urges, a little suicidal, was just in hospital?!?!?! Is it normal? I'm going crazy!!!! Help me please!!!!


-------------------------
Sometimes you need to run away just to see who will follow you.

Sometimes when I say "I'm okay", I want someone to look me in the eyes, hug me tight and say "I know you are not".

Just because I'm smiling doesn't mean I'm happy.

Edited: 4/28/13 at 3:02 PM by toy123
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

4/29/13 1:08 AM
User is offline

You are on a lot of "uppers" and "downers" and "in-betweeners" which may be exacerbating mood swings. I would try to simplify the regimen where possible. I would need to see all the old records to figure out what did what so as to make adjustments. It may be worth getting a one time consultation to review your case in detail. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.